MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION THERMAX BLOOD WARMER DISPOSABLE; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

BAXTER HEALTHCARE CORPORATION THERMAX BLOOD WARMER DISPOSABLE; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 955516
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Phone number: (b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during continuous renal replacement therapy (crrt) with a prismax machine equipped with a thermax blood warmer, a minor external blood leak was observed from the luer lock connection between the thermax disposable and the return blood line of the prismaflex st150 set, resulting in a small blood clot.The treatment was ended and the extracorporeal blood was returned to the patient.There was no report of patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
G1: address line 1: (b)(6).H10: the device and two pictures were received for evaluation.The visual analysis of the picture confirmed the presence of coagulated blood at the connection between the prismaflex set (male luer connector) and thermax bag (female luer connector).Visual inspection of the actual sample observed clotted blood at the level of the connection indicating a minor blood leak.No defects were observed.The connection was redone and a functional test (pressure test) was performed and no leak or air inlet was observed.The cause of the condition could be attributable to a bad connection between the return line of the set and the thermax by the user.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
THERMAX BLOOD WARMER DISPOSABLE
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
ECM - LIDER SAS
see h10
n suite 170
montrevel-en-bresse MN 01340
FR   01340
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 
2242702068
MDR Report Key14522027
Report Number1416980-2022-02692
Device Sequence Number6428907
Product Code KDI
UDI-Device Identifier07332414123932
UDI-Public(01)07332414123932
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K190910
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2024
Device Catalogue Number955516
Device Lot Number21C05
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRISMAFLEX ST150 SET; PRISMAX MACHINE; THERMAX BLOOD WARMER
Patient SexUnknown